MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION APEX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION APEX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7518
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 05/03/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by mfr: returned product consisted of an apex balloon catheter.The shaft, hypotube, tip and balloon were microscopically and visually examined.There were numerous kinks.The balloon was loosely folded.The exit notch was damaged.The shaft was stretched down starting 18.5cm from the exit notch.The inner shaft was separated starting 18.5cm from the exit notch.Inspection of the remainder of the device presented no other damage or irregularities.Product analysis confirmed that there was damage consistent with difficulty removing a mandrel or guidewire.
 
Event or Problem Description
Reportable based on device analysis completed on 12jun2020.It was reported that stylet removal difficulties were encountered.During unpacking of a 2.00mm x 12mm apex balloon catheter, it was noted that the tip of the stylet was damaged and there was difficulty in removing it.A new balloon was used and the procedure was completed.No patient serious injury or adverse event were reported and the patient's status was stable.No patient complications nor injuries were reported.However, returned device analysis revealed shaft separation.

Brand Name
APEX
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10224750
Report Number2134265-2020-08353
Device Sequence Number18961533
Product Code LOX
UDI-Device Identifier08714729475477
UDI-Public08714729475477
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P860019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/21/2023
Device Model Number7518
Device Catalogue Number7518
Device Lot Number0025081202
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/15/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/12/2020
Initial Report FDA Received Date07/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1